MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00532810
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was attempted to be used in the bile duct during a sphincterotomy procedure to treat stones in the bile ducts performed on (b)(6) 2025.During preparation, after opening the package and testing the needle ejection, it was noticed that it is not possible.A broken wire in the handle was found.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of pull wire break.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Block h11: (investigation results) the returned microknife xl was analyzed, and a visual evaluation noted that the cutting wire was kinked and broken at handle section.The device was dissembled, and it was found that the hypotube was kinked near to the transition.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was confirmed.Upon analysis, it was found that the transition was kinked and broken at the handle section.This condition could have occurred due to excess manipulation against this unit.It is most likely that as part of the device manipulation, possibly during preparation an excess of force was applied to the device such as during its unpacking, by the interaction with a hard surface or during handle actuation, the kink generate increased friction between the wire and the transition, causing the wire to become stuck or not be able to move easily, and with this friction the handle actuation leaded to break the cutting wire at handle section.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
MICROKNIFE XL
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23118761
Report Number3005099803-2025-04770
Device Sequence Number21142987
Product Code KNS
UDI-Device Identifier08714729172017
UDI-Public(01)08714729172017(17)260506(10)33973900
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2026
Device Model NumberM00532810
Device Catalogue NumberM00532810
Device Lot Number0033973900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown